Hail, Monroe
- When
- July 19, 2:12 PM EST
- Where
- Monroe County, 1.49 mi SSE of Orchard
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.450, -80.720
A large upper level ridge was firmly anchored across the southern/central Appalachians with a very warm and humid air mass setting the stage for thunderstorm development. One storm dropped hail over Monroe County and another produced some flash flooding along the Summers/Greenbrier county line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A large upper level ridge was firmly anchored across the southern/central Appalachians with a very warm and humid air mass setting the stage for thunderstorm development. One storm dropped hail over Monroe County and another produced some flash flooding along the Summers/Greenbrier county line. Radar estimated 2 to 3 inches of rain fell in this area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 19, 1:13 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 213 PM EDT FRI JUL 19 2013 .SYNOPSIS... HIGH PRESSURE WILL MAINTAIN HOT AND HUMID CONDITIONS INTO SATURDAY. A COLD FRONT WILL MOVE SLOWLY THROUGHOUT THE AREA LATER IN THE WEEKEND. THIS FRONT STALL OVER SOUTHERN VIRGINIA AND NORTH CAROLINA TO KEEP THE THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1038 AM EDT FRIDAY... TENACIOUS MOUNTAIN VALLEY FOG HAS JUST ABOUT BURNED OFF IN ALL AREAS AT TIME OF THIS WRITING...QUICKLY FOLLOWED BY DEVELOPMENT OF TOWERING CUMULUS IN UNCAPPED ATMOSPHERE. MID MORNING SURFACE AND UPPER AIR TEMPERATURES NEARLY IDENTICAL TO THOSE OF YESTERDAY... AND SEE NO REASON WHY WEATHER FOR THIS AFTERNOON WILL BE ANY DIFFERENT THAN THAT OF YESTERDAY...OR THE PAST COUPLE OF DAYS FOR THAT MATTER. HIGH TEMPERATURES WILL BE LARGELY GOVERNED BY EXTENT AND PLACEMENT OF CLOUDS...BUT 90S ACROSS PIEDMONT WITH 80S IN THE MOUNTAINS WILL AGAIN BE COMMON...EXCEEDING CONVECTIVE TEMPERATURES IN ALL AREAS. MORNING SOUNDING FROM BLACKSBURG...AND FORECAST SOUNDINGS INDICATE PERSISTENCE OF A WEAK WARM NOSE IN LOWEST 10K FEET WITH LACKLUSTER MID LEVEL LAPSE RATES OVER THE PIEDMONT. SOMEWHAT STEEPER LAPSE RATES AND LESS WARM NOSE EXISTS WEST OF THE BLUE RIDGE. THIS...COUPLED WITH LACK OF DYNAMIC FORCING...SHOULD ENSURE THAT ACTIVITY OVER THE PIEDMONT...IF ANY...SHOULD BE RELATIVELY ISOLATED IN NATURE...WITH A MORE WIDELY SCATTERED DIURNALLY-DRIVEN EVENT OVER THE MOUNTAINS...WHERE COMBINATION OF DIFFERENTIAL HEATING AND LOCALIZED FORCED ASCENT DUE TO OROGRAPHY WILL PROVIDE NEEDED SUPPORT FOR CONVECTIVE DEVELOPMENT. CORFIDI VECTORS ARE AGAIN LESS THAN 5 KNOTS IN ALL AREAS...AND PRECIPITABLE WATER REMAINS VERY HIGH...ON ORDER OF 1.65 IN. STORMS THAT DEVELOP WILL LARGELY BE GOVERNED BY OUTFLOW BOUNDARIES AND/OR TOPOGRAPHY...AND TEND TO IRRATICALLY DRIFT...ONCE AGAIN MAINTAINING PRIMARY CONCERN FOR LOCALIZED FLASH FLOOD THREAT (CONSIDERING EXISTING WET GROUND/HIGH PW VALUES/SLOW STORM MOVEMENT) RATHER THAN ORGANIZED SEVERE WEATHER THREAT (CONSIDERING RELATIVELY HIGH WET BULB ZERO HEIGHTS AND LACKLUSTER TROPOSPHERIC WIND PROFILES). && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... AS OF 300 AM EDT FRIDAY... SATURDAY INTO SUNDAY...A COLD FRONT WILL APPROACH...ENTER...AND THEN STALL OVER THE REGION. WE ARE EXPECTING INCREASING CHANCES OF PRECIPITATION WITH SHOWERS LIKELY ACROSS THE ENTIRE ARE DURING THE DAY SUNDAY...WITH SCATTERED STORMS. TEMPERATURES WILL TREND SLIGHTLY COOLER EACH DAY THANKS TO INCREASING CLOUD COVER AND BETTER DISTRIBUTION OF RAIN. ON MONDAY...GUIDANCE VARIES ON JUST HOW FAR SOUTH THE FRONT MAKES IT BEFORE IT REVERSES COURSE AS A WARM FRONT THAT LIFTS BACK TOWARD THE MASON-DIXON LINE. THE DIFFERENCES STEM FROM THE PROGRESSING OF A CENTRAL U.S. TROUGH AND SUBSEQUENT SOUTHERLY FLOW THAT PREVAILS ON ITS EASTERN FLANK. WILL CONTINUE WITH A FORECAST THAT OFFERS A TREND TOWARD SLIGHTLY COOLER CONDITIONS ON MONDAY WITH SCATTERED SHOWERS AND STORMS THANKS TO THE PROXIMITY OF THE FRONT. && .LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 1240 PM EDT THURSDAY... BROAD UPPER TROF OVER THE NORTHEAST UNITED STATES THIS TIME FRAME. SHORT WAVES COMES THROUGH THE BASE OF THE TROF AND ACROSS THE OHIO VALLEY ON TUESDAY. PATTERN IS NOT VERY AMPLIFIED AND 00Z ECMWF IS SUGGESTING SURFACE FRONT WILL REACH THE FORECAST AREA SATURDAY NIGHT AND SUNDAY...THEN WITH WAVES MOVING ALONG THE BOUNDARY BACK AND FORTH THROUGH THE FORECAST AREA INTO WEDNESDAY. 850 MB TEMPERATURES REMAIN IN THE +16 TO +19 RANGE. BUT EXPECTING ENOUGH CLOUDS AND PRECIPITATION TO KEEP TEMPERATURES NEAR NORMAL. WILL CONTINUE TO HIGHLIGHT PROLONGED PERIOD OF WET WEATHER WITH THE POTENTIAL FOR HEAVY RAIN AND FLOODING IN THE HAZARDOUS WEATHER OUTLOOK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 210 PM EDT FRIDAY... MAINLY VFR FLIGHT CONDITIONS ARE EXPECTED FOR THE REST OF THIS AFTERNOON AT ALL TERMINAL FORECAST SITES OUTSIDE OF AREAS OF SHOWERS/THUNDERSTORMS...WHERE CONDITIONS WILL LOCALLY BE REDUCED INTO THE LIFR RANGE IN TORRENTIAL RAIN. ACTIVITY THROUGH THE AFTERNOON HOURS WILL BE FOCUSED ALONG THE EASTERN FLANKS OF THE BLUE RIDGE...MAINLY SOUTH OF ROANOKE...WITH MORE ISOLATED/WIDELY SCATTERED STORMS AND ASSOCIATED RESTRICTIONS ELSEWHERE. WITH PRIMARY AREA OF STORMS REMAINING OUTSIDE OF TERMINAL FORECAST SITES (KLWB...KBLF...KBCB...KROA...KLYH...KDAN)...HAVE MAINTAINED MENTION OF VCTS AT ALL RESPECTIVE LOCATIONS...BUT WILL NOT INCLUDE PREVAILING CONDITION UNLESS SPECIFIC STORM DIRECTLY THREATENS ANY PARTICULAR SITE. WITH LOSS OF DAYTIME HEATING...A MOIST GROUND...CLEARING SKIES...AND NEARLY CALM BOUNDARY LAYER...SHOULD SEE ANOTHER NIGHT WHERE WIDESPREAD MOUNTAIN VALLEY FOG DEVELOPS...ALONG WITH MORE LOCALIZED FOG IN LOW LYING AREAS OF THE PIEDMONT...PRIMARILY DRIVING AREAS SUCH AS KLWB...KBCB...AND KLYH INTO IFR/LIFR RANGE...ALTHOUGH OTHER AREAS SUCH AS AT KBLF AND KDAN MAY TREND THAT WAY AS WELL. SIMILAR TO THIS MORNING...EXPECT FOG TO BURN OFF/LIFT BY 0900-1000 AM ON SATURDAY IN MOST AREAS...ONLY TO BE REPLACED BY BUILDING CLOUDS AND REDEVELOPMENT OF SHOWERS/THUNDERSTORMS SHORTLY BEFORE/AROUND NOON. APPROACH OF COOL FRONT FROM NORTH AND WEST WILL PROVIDE EVEN GREATER THREAT/FOCUS FOR A MORE WIDESPREAD COVERAGE OF STORMS BY MID-LATE AFTERNOON...ALONG WITH ASSOCIATED FLIGHT RESTRICTIONS...AND AS IT STALLS OVER THE AREA SATURDAY NIGHT INTO SUNDAY. PROXIMITY OF FRONT WILL MAINTAIN THREAT OF WIDESPREAD FLIGHT RESTRICTIONS INTO AT LEAST MVFR...IF NOT IFR RANGE...DURING THIS TIMEFRAME. MODELS CONTINUE TO DEPICT STALLED FRONT REMAINING OVER/NEAR THE AREA INTO EARLY NEXT WEEK...ONLY TO HAVE YET ANOTHER FRONT TO APPROACH AND THEN STALL OVER THE AREA BY MIDWEEK. AS A RESULT...INTRUSIONS BACK INTO THE VFR RANGE MAY BE RELATIVELY SHORT LIVED WELL INTO NEXT WEEK...ESPECIALLY IN THE MOUNTAINS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PC NEAR TERM...WERT SHORT TERM...DS LONG TERM...AMS AVIATION...WERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 536 AM EDT FRI JUL 19 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-200945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 536 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER THE WEEKEND WITH THE CONTINUED THREAT FOR ISOLATED TO SCATTERED SEVERE STORMS ALONG WITH FLOODING FROM VERY HEAVY RAINFALL INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT FRI JUL 19 2013
VAZ014-191900-
MONTGOMERY VA-
225 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 300 PM EDT
* AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM NEAR PRICES FORK...MOVING TO THE EAST AT
15 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
PRICES FORK...
AND MERRIMAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3719 8032 3713 8035 3712 8050 3719 8052
3720 8051 3721 8052 3722 8053 3728 8046
TIME...MOT...LOC 1820Z 279DEG 12KT 3721 8047
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 227 PM EDT FRI JUL 19 2013 NCZ003-VAZ016-032-191900- SURRY NC-PATRICK VA-CARROLL VA- 227 PM EDT FRI JUL 19 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA... SOUTH CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 300 PM EDT * AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINE RIDGE...MOVING TO THE EAST AT 15 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MOUNT AIRY... BOTTOM... CANA... TOAST... AND PINE RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3647 8081 3664 8078 3663 8048 3637 8054 TIME...MOT...LOC 1825Z 279DEG 12KT 3655 8072 MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT FRI JUL 19 2013 VAZ011-013-191915- GILES VA-PULASKI VA- 245 PM EDT FRI JUL 19 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA... NORTH CENTRAL PULASKI COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 315 PM EDT * AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POPLAR HILL...MOVING TO THE EAST AT 10 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... POPLAR HILL... AND BANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3714 8081 3722 8083 3730 8067 3713 8065 TIME...MOT...LOC 1842Z 258DEG 8KT 3720 8076 MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 255 PM EDT FRI JUL 19 2013 WVZ045-191930- GREENBRIER WV- 255 PM EDT FRI JUL 19 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA... * UNTIL 330 PM EDT * AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRANKFORD...MOVING TO THE EAST AT 10 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RENICK... MAXWELTON... LEWISBURG AIRPORT... FALLING SPRING... AND WILLIAMSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3782 8059 3799 8054 3806 8033 3782 8034 TIME...MOT...LOC 1851Z 266DEG 9KT 3793 8045 MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT FRI JUL 19 2013
VAZ020-192000-
BATH VA-
259 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURNSVILLE...MOVING TO THE EAST AT 10
MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AND BURNSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3820 7957 3818 7952 3817 7951 3817 7953
3816 7952 3815 7953 3816 7950 3817 7949
3816 7944 3812 7967 3822 7971
TIME...MOT...LOC 1855Z 261DEG 8KT 3817 7962
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT FRI JUL 19 2013
WVZ044-191930-
MONROE WV-
303 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RED SULPHUR SPRING...MOVING TO THE EAST
AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LINDSIDE...
AND RED SULPHUR SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3759 8063 3744 8063 3743 8080 3752 8080
3753 8079
TIME...MOT...LOC 1859Z 261DEG 8KT 3747 8076
MBSThe Roanoke radar (KFCX), 62 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
2 flash flood, 1 hail. Local standard time, as filed.
The road was washed out halfway between Lawn and Dawson.
Duncan Branch Road flooded from water overflowing adjacent drainage ditches and culverts. The Lawn-Dawson Road was also washed out near the county line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2013Every state in 2013This day in weather historyWarnings in West Virginia, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466400, 466401, 466405.